Alert archive / North Dakota / Wind Advisories in 2013
Wind Advisory 5, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Apr 30, 2013, 3:44 AM MDT for 26 counties in North Dakota. It took effect at Apr 30, 2013, 6:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2013, 3:44 AM MDT (09:44 UTC)
- In effect from
- Apr 30, 2013, 6:00 AM MDT
- Expired
- Apr 30, 2013, 5:43 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 38 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS73 KBIS 300944 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 444 AM CDT TUE APR 30 2013 ...WIND ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING THROUGH EARLY THIS EVENING... .WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS WILL BECOME SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ017>020-031>034-040>045-301745- /O.NEW.KBIS.WI.Y.0005.130430T1200Z-130501T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 444 AM CDT TUE APR 30 2013 /344 AM MDT TUE APR 30 2013/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ010>013-021>023-025-035>037-046>048-050-051-301745- /O.NEW.KBIS.WI.Y.0005.130430T1500Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 444 AM CDT TUE APR 30 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...MID MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LTH
5 follow-up statements
977 WWUS73 KBIS 301135 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 635 AM CDT TUE APR 30 2013 ...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING THROUGH EARLY THIS EVENING... .WEST TO NORTHWEST WINDS WILL BEGIN TO INCREASE THIS MORNING ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WINDS WILL BECOME SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ017>020-031>034-040>045-301945- /O.CON.KBIS.WI.Y.0005.130430T1200Z-130501T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 635 AM CDT TUE APR 30 2013 /535 AM MDT TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ010>013-021>023-025-035>037-046>048-050-051-301945- /O.CON.KBIS.WI.Y.0005.130430T1500Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 635 AM CDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...MID MORNING THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD
468 WWUS73 KBIS 301512 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1012 AM CDT TUE APR 30 2013 ...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .A WIND ADVISORY IS IN EFFECT FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. EXPECT A VERY STRONG WEST TO NORTHWEST WIND...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH DURING THE AFTERNOON. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ017>020-031>034-040>045-302315- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1012 AM CDT TUE APR 30 2013 /912 AM MDT TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ010>013-021>023-025-035>037-046>048-050-051-302315- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1012 AM CDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 30 MPH WITH GUSTS TO 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD/RP KINNEY
704 WWUS73 KBIS 301720 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1220 PM CDT TUE APR 30 2013 ...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .A WIND ADVISORY REMAINS IN EFFECT FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. EXPECT A VERY STRONG WEST TO NORTHWEST WIND...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH. WINDS WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ017>020-031>034-040>045-010000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 1220 PM CDT TUE APR 30 2013 /1120 AM MDT TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ010>013-021>023-025-035>037-046>048-050-051-010000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1220 PM CDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD/RP KINNEY
714 WWUS73 KBIS 302022 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 322 PM CDT TUE APR 30 2013 ...WIND ADVISORY FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY THIS EVENING... .A WIND ADVISORY REMAINS IN EFFECT FOR MOST OF WESTERN AND CENTRAL NORTH DAKOTA THROUGH EARLY EVENING. A VERY STRONG WEST TO NORTHWEST WIND...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH....WILL BEGIN TO SUBSIDE AFTER SUNSET THIS EVENING. THOSE WORKING ON ELEVATED STRUCTURES OR DRIVING HIGH PROFILE VEHICLES SHOULD USE CAUTION. NDZ017>020-031>034-040>045-010000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 322 PM CDT TUE APR 30 2013 /222 PM MDT TUE APR 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ010>013-021>023-025-035>037-046>048-050-051-010000- /O.CON.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...STEELE... JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 322 PM CDT TUE APR 30 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * TIMING...THROUGH EARLY THIS EVENING. * WINDS...SUSTAINED TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ AYD/RP KINNEY
429 WWUS73 KBIS 302343 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CDT TUE APR 30 2013 ...WIND ADVISORY IS CANCELLED... .WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WIND SPEEDS WILL CONTINUE TO TREND DOWNWARD THIS EVENING AND OVERNIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. NDZ010>013-017>023-025-031>037-040>048-050-051-010045- /O.CAN.KBIS.WI.Y.0005.000000T0000Z-130501T0000Z/ MOUNTRAIL-WARD-MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NEW TOWN...MINOT...TOWNER...RUGBY... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 643 PM CDT TUE APR 30 2013 /543 PM MDT TUE APR 30 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA ACROSS WESTERN AND CENTRAL NORTH DAKOTA. WIND SPEEDS WILL CONTINUE TO TREND DOWNWARD THIS EVENING AND OVERNIGHT. AS A RESULT...THE WIND ADVISORY HAS BEEN CANCELLED. $$ TM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:14 AM MDT, 30 minutes earlier.
Area forecast discussion, Apr 30, 3:14 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT TUE APR 30 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 413 AM CDT TUE APR 30 2013 CURRENTLY...A BAND OF SHOWERS ARE MOVING NORTH AND EAST OVER THE JAMES RIVER VALLEY...NORTHEAST THROUGH THE RED RIVER VALLEY. WITH IN THIS BAND OF SHOWERS...THERE IS AN AREA OF MODERATE TO HEAVY RAINFALL...PRODUCING A RADAR ESTIMATED HALF TO AN INCH PER HOUR. THIS AREA OF MODERATE TO HEAVY PRECIP WILL CONTINUE TO MOVE NORTHEAST AND OVER THE JAMES RIVER VALLEY THIS MORNING AND AGGRAVATING EXISTING OVERLAND FLOODING ISSUES. SHORT TERM GUIDANCE CONTINUES TO PUSH THIS BAND OF SHOWER ACTIVITY NORTHEAST...ENDING ANY CHANCES FOR PRECIPITATION FOR THE JAMES RIVER VALLEY AROUND 12Z THIS MORNING. THE MAIN FORECAST HIGHLIGHTS FOR THE SHORT TERM PERIOD INCLUDE FIRE WEATHER (EXPLAINED BELOW) AND WIND HEADLINES. AS LOW PRESSURE EXITS TO THE NORTHEAST AND HIGH PRESSURE STARTS TO BUILD SOUTHEAST FROM SOUTHERN CANADA TODAY...STRONG GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. THE 00Z NAM/GFS BUFR SOUNDINGS SHOW THE POTENTIAL FOR MIXING TO BETWEEN 800 AND 750 MB THIS MORNING THROUGH THIS EVENING. THIS WOULD RESULT IN WINDS AT THIS LEVEL OF 35 TO 50 KTS TO MIX TO THE SURFACE. THIS WILL ALSO COINCIDE WITH 6-HOUR PRESSURE RISE MAXIMA OF 9 TO 11 MB THAT IS FORECAST BY THE 00Z GFS TO MOVE OVER WESTERN AND CENTRAL NORTH DAKOTA BETWEEN 12 AND 00Z. THIS WILL RESULT IN WINDS THAT WILL BE SUSTAINED OVER 30 MPH...WITH GUSTS TO NEAR 45 MPH...MEETING ADVISORY CRITERIA. THUS HAVE DECIDED TO ISSUE A WIND ADVISORY FOR ALL BUT THE NORTHERN TIER OF COUNTIES THROUGH 00Z. AFTER 00Z...WINDS SHOULD SUBSIDE AS BUFR SOUNDINGS FORECAST THE DEMISE OF THE MIXED LAYER...DECOUPLING THE SURFACE AND 800-750MB WINDS. MEANWHILE...THERE WILL BE A BRIEF PERIOD OF LIGHT MIXED PRECIPITATION AND SNOW SHOWERS ACROSS THE NORTH THROUGH THIS EVENING. SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE LIGHT AND LESS THAN AN INCH. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 413 AM CDT TUE APR 30 2013 THE HIGHLIGHTS OF THE EXTENDED FORECAST ARE BELOW NORMAL TEMPERATURES WEDNESDAY THROUGH LATE THIS WEEK...WITH SIGNIFICANT UNCERTAINTY INTO THE WEEKEND AND EARLY NEXT WEEK. THE 00 UTC DETERMINISTIC AND ENSEMBLE SUITE IS IN GOOD AGREEMENT TO BEGIN THE EXTENDED...WITH A CENTRAL CONUS LONGWAVE TROUGH SUPPORTING WIDESPREAD BELOW NORMAL TEMPERATURES IN THE 40S AND 50S WEDNESDAY AND THURSDAY. THEREAFTER...THE SPREAD OF SOLUTIONS QUICKLY WIDENS FRIDAY THROUGH THE REMAINDER OF THE EXTENDED IN REGARDS TO CUTTING OFF OF THE SOUTHERN STREAM ENERGY AND THE EVENTUAL PROPAGATION OF THE CLOSED LOW THROUGH THE WEEKEND. THE POSITIONING OF THIS UPPER LEVEL LOW RANGES FROM NORTHERN MINNESOTA ON SUNDAY ON THE 00 UTC ECMWF...TO MISSOURI ON THE 00 UTC GFS AND GEFS MEAN...WITH A RANGE IN BETWEEN. CONFIDENCE IN ANY SOLUTION IS LOW...WITH SIGNIFICANT IMPACTS TO FORECAST TEMPERATURES AND PRECIPITATION CHANCES. WITH SUCH LITTLE CONFIDENCE AND WIDELY RANGING SENSIBLE WEATHER...WILL GO WITH A BLEND FOR NOW AND ALLOW ADDITIONAL MODEL CYCLES TO RESOLVE A GREATER CONSENSUS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 413 AM AM CDT TUE APR 30 2013 A BAND OF LIGHT TO MODERATE SHOWERS CURRENTLY EXTENDS FROM SOUTH CENTRAL NORTH DAKOTA NORTHEAST THROUGH THE JAMES RIVER VALLEY AND ONWARD THROUGH THE NORTHEAST PART OF THE STATE. THIS BAND WILL SHIFT NORTH AND EAST WITH TIME...WITH THE THREAT FOR PRECIPITATION ENDING AT KDIK BY 09 UTC...KBIS AND KJMS BETWEEN 10 TO 12 UTC. VFR CONDITIONS ARE EXPECTED TO PERSIST FOR KDIK/KBIS/KJMS FOR THE 06 UTC TAF PERIOD. AT KISN/KMOT...MVFR CEILINGS WILL DEVELOP AFTER 15 UTC THIS MORNING...WITH A BRIEF PERIOD OF SCATTERED SNOW SHOWERS POSSIBLE. WINDS WILL SHIFT TO THE WEST TO NORTHWEST TODAY AND INCREASE SIGNIFICANTLY AFTER 09 UTC. WINDS WILL BECOME SUSTAINED BETWEEN 20 TO 25 KTS...WITH GUSTS UP TO 35 KTS. && .FIRE WEATHER... ISSUED AT 413 AM CDT TUE APR 30 2013 FIRE WEATHER CONCERNS WILL CONTINUE TODAY...ESPECIALLY ACROSS THE FAR SOUTHWEST AND SOUTH CENTRAL COUNTIES. THE FIRE DANGER INDEX IN THESE AREAS WILL BE IN THE VERY HIGH CATEGORY. THIS IS MAINLY DUE TO STRONG WEST TO NORTHWEST WINDS GUSTING UP TO NEAR 40 TO 45 MPH. FACTORS AGAINST FIRE WEATHER HEADLINES ARE MIN RH VALUES IN THE 30S...COOLER TEMPERATURES IN THE 50S AND LINGERING MOISTURE FROM OVERNIGHT RAIN. HOWEVER...IF THE STRONG WEST TO NORTHWEST WINDS DRY OUT THE FUELS FASTER THAN EXPECTED...THEN HEADLINES MAY BE NEEDED FOR TUESDAY AFTERNOON. WILL MONITOR THIS SITUATION FOR ANY DEVELOPMENTS. && .HYDROLOGY... ISSUED AT 413 AM CDT TUE APR 30 2013 ISSUED A FLOOD ADVISORY FOR STUTSMAN COUNTY THROUGH 330 AM CDT WEDNESDAY...AS OVERNIGHT RAINFALL COMBINED WITH SNOW MELT FROM THE WEEKEND MAY LEAD TO FLOODING OF COUNTY AND TOWNSHIP ROADS AND ADDITIONAL RISES ON FASTER RESPONDING CREEKS AND STREAMS. OTHERWISE...ACROSS THE SOURIS BASIN...THE DES LACS RIVER AT FOXHOLM WAS CONTINUING TO FALL...AND IS EXPECTED TO GO BELOW FLOOD STAGE THIS MORNING. IN GENERAL...ON THE SOURIS RIVER FROM THE CONFLUENCE WITH THE DES LACS...THROUGH MINOT AND LOGAN...STAGES ARE STEADY OR FALLING AS THE PEAK OF THE DES LACS FLOWS HAS PASSED. FROM SAWYER THROUGH WESTHOPE...STAGES ARE EXPECTED TO CONTINUE TO INCREASE...WITH ADDITIONAL RISES ON THE WINTERING RIVER AND WILLOW CREEK. THE SOURIS RIVER ABOVE LAKE DARLING WILL CONTINUE TO RISE THROUGH THIS WEEK FROM RUNOFF BELOW THE CANADIAN DAMS AND EVENTUAL RESERVOIR RELEASES. FOR THE JAMES BASIN...THE JAMES RIVER AND PIPESTEM CREEK ABOVE THE RESERVOIRS CONTINUE TO DEPICT ELEVATED FLOWS...WITH MODERATE FLOODING EXPECTED ON THE PIPESTEM CREEK NEAR PINGREE. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ017>020-031>034-040>045. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR NDZ010>013-021>023-025-035>037-046>048-050-051. && SHORT TERM...LTH LONG TERM...AYD AVIATION...LTH FIRE WEATHER...LTH HYDROLOGY...AYD
Hazardous weather outlook, Apr 30, 3:18 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CDT TUE APR 30 2013 NDZ001>005-011>013-023-025-037-010930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS- FOSTER-STUTSMAN- 418 AM CDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT OVERLAND AND RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE SOURIS AND UPPER JAMES RIVER BASINS. AN OVERLAND FLOOD ADVISORY IS IN EFFECT FOR STUTSMAN COUNTY. FOR DETAILED INFORMATION IN YOUR AREA...VISIT WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE. A WIND ADVISORY WILL BE IN EFFECT FROM THIS MORNING THROUGH EARLY THIS EVENING FOR PORTIONS OF THE WEST AND CENTRAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ009-010-017>022-031>036-040>048-050-051-010930- WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 418 AM CDT TUE APR 30 2013 /318 AM MDT TUE APR 30 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY WILL BE IN EFFECT THIS MORNING THROUGH EARLY THIS EVENING FOR PORTIONS OF THE WEST AND CENTRAL. VERY HIGH FIRE DANGER INDICES ARE FORECAST FOR MOST OF WEST...SOUTHWEST...AND SOUTH CENTRAL NORTH DAKOTA. GUSTY WEST WINDS WILL BE THE PRIMARY DRIVER OF THE FIRE DANGER. RELATIVE HUMIDITY WILL BE 30S DURING THE AFTERNOON AND EARLY EVENING HOURS. AREAS THAT DID NOT RECEIVE RAIN DURING THE OVERNIGHT WILL HAVE THE HIGHEST THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LTH/AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:24 AM MDT | Areal Flood Advisory | BIS | Dickey, Emmons, Kidder, LaMoure, Logan, McIntosh and 1 more | 19 days |
| Apr 30, 11:19 AM MDT | River Flood Warning | BIS | Renville | 4 days |
| Apr 30, 11:43 AM MDT | River Flood Warning | BIS | Bottineau, McHenry | 10 days |
| Apr 30, 1:26 PM MDT | River Flood Warning | BIS | Bottineau | 100 days |
Nearby
Wind Advisories in North Dakota, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.